Hi - I just got restalyne in my cheeks and smile lines. All seems decent (this is two days ago) and now I see and feel a long hard 'line' below my smile line. I am concerned that the filler migrated on that side below the smile line.... My doctor called me back and suggested it could Be inflammation and that I shouldn't be worried it migrated. The other puffiness on my face feels squishy and this feels harder (almost like a harder vein or something). Could this be filler?? How do I know?
Did my Restalyne Migrate?
Doctor Answers (6)
Can Restylane migrate?
In general, filler will not migrate following injection. A little bit of inflammation and swelling is a typical side effect of filler, and it is possible this is what you are experiencing. The other puffiness you describe is the result of swelling and should resolve within a few days. One can only tell with an examination, and I would recommend visiting your physician in person so he can take a look at your issue. I hope this helps, and I wish you the best of luck.
Restylane is ideal for the cheeks and smile lines
If you are experiencing a feeling that the injection is hard it is possible that too much filler was placed or too high. It may just be swelling from the procedure itself which can take a week or more to resolve. You did not attach a photo but if you are concerned and don't want to wait to see if it resolves you should return to your doctor this week for evaluation.
Restylane and migration
It sounds like you need to go in and see the provider who injected the product. Typically you'll have swelling and tenderness for several days after your initial treatment but if you're feeling like something is wrong that could be vascular, it's wise to go in right away. It's unlikely, but better to be safe and feel better about the outcome.
You might also like...
Restylane does not migrate
Restylane for cheeks and smile lines
Restylane is a hyaluronic acid and when it is injected into the cheeks and smile lines it will stay right where it is injected. If you did not feel any lumps right after the injection then any lumps that you are experiencing are likely bruises or inflammation from the injections. This should all settle in the next 7 to 14 days. I think you will love your injections but you have to be patient.
Restylane and Migration
The hard area you are feeling might be one of two things. You may have some bruising and swelling in the area, or the filler on that side may have been injected more superficially and in a slightly different location than the filler on the other side. Restylane does not truly "migrate" once it is placed. If it is still present and bothersome after about 2 weeks, Restylane can be dissolved by injecting Hyaluronidase into the area. Please return to your injector to be evaluated visually, not just over the phone.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.